Nebraska, 2003

Hail in Nebraska, July 29, 2003

July 29, 2003 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 29, 1:30 PM MST, 35 minutes earlier.

Area forecast discussion, Jul 29, 1:30 PM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT TUE JUL 29 2003

.SHORT TERM...UPPER HIGH WILL REMAIN CENTERED OVER NEVADA WITH A
WEAK SHORTWAVE MOVING ACROSS THE CWA TONIGHT.  NORTHWEST FLOW
CONTINUES ALOFT WEDNESDAY...WITH ANOTHER SHORT WAVE MOVING ACROSS
THE FORECAST AREA DURING THE DAY.  AT THE SURFACE...WINDS WILL BE
NORTHERLY IN MOST LOCATIONS THIS EVENING...DUE TO THE COLD FRONT
PASSAGE EARLIER TODAY.  THE SURFACE WINDS WILL GO EASTERLY
OVERNIGHT...THEN SOUTHERLY RETURN FLOW WILL DEVELOP WEDNESDAY...AS
UPPER HIGH MOVES INTO THE CENTRAL PLAINS.  LOW LEVEL MOISTURE
DECREASES AS THE NIGHT PROGRESSES...HOWEVER MID LEVEL MOISTURE WILL
REMAIN OVER THE AREA TONIGHT...BEFORE DECREASING DURING THE DAY
WEDNESDAY.  LIS WILL BE FROM 0 TO -2 ACROSS THE CWA THIS AFTERNOON
AND EVENING...AND FROM 0 TO -4 WEDNESDAY AFTERNOON.  WITH THE
MOISTURE...FRONTAL BOUNDARY AND WEAK SHORT WAVE MOVING ACROSS THE
AREA THIS EVENING...WILL MENTION SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE EXTREME SOUTHERN PORTION OF THE AREA THIS EVENING...WITH
ISOLATED COVERAGE ELSEWHERE.  FOR WEDNESDAY...BELIEVE AIRMASS WILL
BE TOO DRY TO WARRANT A MENTION OF SHOWERS OR THUNDERSTORMS.
TEMPERATURES IN MOST LOCATIONS WILL ONLY BE A FEW DEGREES COOLER ON
WEDNESDAY.

.LONG TERM...NORTHWESTERLY FLOW WILL PREVAIL OVER CWA IN LONG
TERM AS UPPER HIGH SHIFTS FROM NORTHEAST NV BACK TO NM AREA.
BY SUN PM ECMWF SHIFTS UPPER HIGH EAST THRU TX PANHANDLE INTO
SOUTH CENTRAL OK. UKMO...LIKE MRF...KEEPS UPPER HIGH AND ASSOCIATE
RIDGE CLOSER TO CONTINENTAL DIVIDE. HAVE ADDED SLIGHT CHANCE
-TSRA/-SHRA EAST-CENTRAL AND NEB PANHANDLE FOR MAINLY THU EVENING.
SCATTERED PRECIP LATE FRI THRU WEEKEND AS SERIES SURFACE FRONTS/
BOUNDARYS DROP SOUTH THROUGH CWA. PARTS OF CWA...TIMING AND AREAL
COVERAGE ARE IN DOUBT SO WILL NOT CHANGE GRIDS ATTM.

.CYS...
WY...NONE.
NE...NONE.

KMD/COX
Hazardous weather outlook, Jul 29, 9:33 AM MST, 4 hours 32 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-301200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MDT TUE JUL 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE
AREA FROM NORTHWEST TO SOUTHEAST AS A COLD FRONT PUSHES THROUGH
SOUTHERN WYOMING AND WESTERN NEBRASKA THROUGH EARLY THIS AFTERNOON.
THE SHOWERS AND THUNDERSTORMS WILL END BY MID EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRY CONDITIONS WILL PREVAIL WEDNESDAY AND THURSDAY.  SHOWERS AND
THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE FRIDAY THROUGH MONDAY.  ABUNDANT PACIFIC MOISTURE
WILL BE AVAILABLE AND OROGRAPHIC ENHANCEMENT OF THE PRECIPITATION IS
LIKELY ESPECIALLY ON WESTERN SLOPES.  LOCALLY HEAVY OR PERSISTENT
RAINFALL MAY GENERATE LOCALIZED FLOODING OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DCC/KMD

In the hours before

Local storm report, Jul 29, 2:04 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
304 PM MDT TUE JUL 29 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1123 AM    12 W KIMBALL              NE   F0 TORNADO
07/29/03   KIMBALL

1140 AM    2 NE KIMBALL              NE   F0 TORNADO
07/29/03   KIMBALL

1145 AM    BUSHNELL                  NE   1.00 INCH HAIL 07/29/03
KIMBALL

1158 AM    18 E KIMBALL              NE   F0 TORNADO
07/29/03   CHEYENNE

0233 PM    8 NE ANGORA               NE   1.00 INCH HAIL
07/29/03   MORRILL

0305 PM    8 NE ANGORA               NE   1.50 INCH HAIL
07/29/03   MORRILL

COX
Local storm report, Jul 29, 2:04 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHEYENNE, WY
304 PM MDT TUE JUL 29 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1123 AM    12 W KIMBALL              NE   F0 TORNADO
07/29/03   KIMBALL

1140 AM    2 NE KIMBALL              NE   F0 TORNADO
07/29/03   KIMBALL

1145 AM    BUSHNELL                  NE   1.00 INCH HAIL
07/29/03   KIMBALL

1158 AM    18 E KIMBALL              NE   F0 TORNADO
07/29/03   CHEYENNE

0233 PM    8 NE ANGORA               NE   1.00 INCH HAIL
07/29/03   MORRILL

0305 PM    8 NE ANGORA               NE   1.50 INCH HAIL
07/29/03   MORRILL

COX

The radar

The Cheyenne radar (KCYS), 174 km away, was scanning. The volume nearest the first event began at 21:03 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morrill

When
July 29, 2:05 PM MST to 2:10 PM MST
Where
Morrill County, 8 mi NE of Angora
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.933, -103.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368850.